MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass
Model Number 104911
Medical Device Problem Codes Disconnection (1171); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient's wife found the patient down and disconnected form their power source with no alarms active at the time.The patient's wife stated that she was sleeping in a different room and never heard any alarms.She believed the patient was possibly getting up for the restroom, got confused and could not get themselves on batteries properly.The patient passed away.Log files were sent for review and captured the driveline disconnect and the pump not operating.The driveline was disconnected on (b)(6) 2026 at 10:30.The pump operated at he set speed for the remainder of the log file which ended on (b)(6) 2026 at 4:18 with low battery advisory and hazard events.It was unknown if the device would be returned for evaluation.
 
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50484244
Report Number2916596-2026-2919180
Device Sequence Number10093461
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)130901
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/01/2013
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2026
Supplement Date Received by Manufacturer08/27/2026
09/23/2026
Initial Report FDA Received Date08/27/2026
Supplement Report FDA Received Date09/17/2026
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age66 YR
Patient SexMale
Patient Weight198 LB